# SDR AALA971785

- Difficulty date: September 15, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N516AM
- Make and model: Doug DC-9-82
- Aircraft serial: 49893
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Packing
- Part number: MS28775015
- Condition: Leaking
- Location: Nlg Strut
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DFW - FLT 1727 - AFTER TAKEOFF DFW WHEN LANDING GEAR RETRACTED, NOSE LANDING GEAR RED LIGHT REMAINED ILLUMINATED.  EXTENDED LANDING GEAR AND ALL INDICATIONS RETURNED TO NORMAL.  AIRCRAFT RETURNED TO DFW AND LANDED OVERWEIGHT WITHOUT INCIDENT.  REPLACED NOSE LANDING GEAR STRUT SCHRADER VALVE PACKING.  SERVICED NOSE LANDING GEAR STRUT WITH HYDRAULIC FLUID AND NITROGEN.  ACCOMPLISHED NOSE LANDING GEAR RETRACTION CHECK WITH NO DEFECTS FOUND.  SYSTEM GROUND CHECKED NORMAL OPERATION.  ACCOMPLISHED OVERWEIGHT LANDING CHECK WITH NO DEFECTS FOUND.  (M)
